Oklahoma, 2011

Tornadoes and Hail in Oklahoma, November 7 to 8, 2011

November 7 to 8, 2011 · NWS OUN · 43 events in 16 counties and zones

A powerful storm system moving through the southern Great Plains produced tornadoes, large hail, damaging winds and flooding across parts of Oklahoma and western north Texas on November 7-8, 2011. The strong storm system generated severe weather including tornadoes, large hail, damaging winds and flooding from the early afternoon of November 7th through the early morning of November 8th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A powerful storm system moving through the southern Great Plains produced tornadoes, large hail, damaging winds and flooding across parts of Oklahoma and western north Texas on November 7-8, 2011.

The strong storm system generated severe weather including tornadoes, large hail, damaging winds and flooding from the early afternoon of November 7th through the early morning of November 8th. Several supercell thunderstorms developed over southwest Oklahoma during the mid-afternoon hours and moved northeast. One particularly nasty supercell thunderstorm developed over northern Wilbarger county in north Texas. This thunderstorm moved northeast into Tillman county, eventually producing at least eight tornadoes over a five county area. Two of the tornadoes moved near two Oklahoma Mesonet sites, both taking direct hits. The Mesonet site at Tipton measured 86.4 mph before it was destroyed. The Mesonet site near Fort Cobb measured 91.4 mph before it was destroyed. Both sites also recorded significant drops in surface pressure. Other supercells over southwest Oklahoma eventually congealed into a complex of storms and moved east into central Oklahoma. Numerous reports of high winds (92 mph near Clinton, OK) and hail up to golf ball-size were reported. The severe threat transitioned to a heavy rain and high threat after sunset.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 7, 10:49 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Nov 7, 10:49 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CST MON NOV 7 2011

.DISCUSSION...
A WARM FRONT IS MAKING FAIRLY STEADY PROGRESS TO THE NORTHWEST
THIS MORNING. IT HAS BEEN SOMEWHAT DIFFICULT TO LOCATE AT
TIMES...DUE TO THE PRESENCE OF A COUPLE OF MOISTURE GRADIENTS. THE
POSITION LATE THIS MORNING APPEARS TO BE FROM ABOUT CHEYENNE...TO
ENID...TO MEDFORD. NUMEROUS SHOWERS AND THUNDERSTORMS WERE ALONG
AND NORTH OF THE FRONT. ADDITIONAL SHOWERS AND STORMS WERE
NUMEROUS OVER CENTRAL OKLAHOMA AS WELL...AS LARGE QUANTITIES OF
LOW-LEVEL MOISTURE CONTINUED TO STREAM NORTH INTO NORTH TEXAS AND
OKLAHOMA. A FEW BREAKS IN THE CLOUDS WERE NOTED OVER WESTERN NORTH
TEXAS AND SOUTHWEST OKLAHOMA. THIS IS IN LINE WITH THE OVERALL
PLAN FOR TODAY...IN WHICH CLOUDS BREAK UP SOMEWHAT IN OUR
SOUTHWEST COUNTIES...ENHANCING THE RISK OF SEVERE STORMS THERE.

THE LATEST SHORT-RANGE MODELS CONTINUE TO SUPPORT THE IDEA THAT
SUPERCELLS WILL FORM THIS AFTERNOON...THEN STORMS WILL FORM INTO A
LONG LINE THIS EVENING. THE LINE WILL THEN ADVANCE EAST ACROSS OUR
FORECAST AREA TONIGHT AND TOMORROW.

ONLY MINOR CHANGES WERE MADE TO THE FORECAST THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 603 AM CST MON NOV 7 2011/

AVIATION...
AREAS OF IFR CEILINGS AND FOG WILL OCCUR OVER PORTIONS OF NORTHERN
AND WESTERN OK THROUGH MID-MORNING AS LOW LEVEL MOISTURE CONTINUES
TO ADVECT TO THE NORTHWEST OVER COOL GROUND. ELSEWHERE... MVFR
CEILINGS AND LIGHT FOG WILL BE COMMON. SCATTERED T-STORMS
WILL BE SPREADING NORTH FROM SW OK INTO NORTHERN OK THROUGH
MIDDAY. T-STORMS WILL BECOME MORE WIDESPREAD BY TONIGHT AS A
STRONG UPPER LEVEL STORM SYSTEM APPROACHES. SCATTERED SEVERE
STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ACROSS
SW OK AND WESTERN N-TX.

PREV DISCUSSION... /ISSUED 436 AM CST MON NOV 7 2011/

DISCUSSION...
SCATTERED THUNDERSTORMS OCCURRING FROM SW OK INTO E-CENTRAL
OKLAHOMA WILL CONTINUE TO SPREAD TO THE NE THIS MORNING. THE ACTIVITY
IS OCCURRING IN AREA OF DEEPER MOISTURE AND WARM ADVECTION
SITUATED NEAR THE NOSE OF THE LOW LEVEL JET. TRAINING ECHOES
OVERNIGHT LED TO A NARROW BAND OF HEAVY RAIN IN SOUTH CENTRAL
OKLAHOMA... WITH AMOUNTS OF 4 TO NEAR 7 INCHES. ACTIVITY HAS
BECOME MORE PROGRESSIVE SINCE THEN WITH RECENT RAINFALL AMOUNTS ON
THE ORDER OF 1 TO 2 INCHES. MEANWHILE... LOW LEVEL SOUTHEAST WINDS
CONTINUE TO ADVECT DEWPOINTS IN THE LOWER TO MID 60S NORTH THROUGH
CENTRAL OKLAHOMA. A TRANSITORY BAND OF FOG HAS BEEN DEVELOPING FROM
NORTH CENTRAL INTO SW OK AS THE MOIST AIR MOVES OVER COOLER
GROUND.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR LATE
TODAY AND THROUGH THE NIGHT AS A STRONG UPPER LEVEL STORM
SYSTEM... CURRENTLY MOVING THROUGH ARIZONA... APPROACHES THE AREA.
THERE WILL BE A POTENTIAL FOR SEVERE THUNDERSTORMS... INCLUDING
SUPERCELLS... THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR
THE STRONGEST STORMS CURRENTLY APPEARS TO BE IN SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. THE DEEP LAYER SHEAR WILL
CONTINUE TO INCREASE TODAY AS THE UPPER SYSTEM APPROACHES. THE
DISTRIBUTION OF CONVECTION AND CLOUD COVER THROUGH EARLY AFTERNOON WILL
MODULATE THE LEVEL OF INSTABILITY THAT DEVELOPS BY LATE THIS
AFTERNOON. THE NAM GENERATES AN INSTABILITY MAXIMA FOR LATER TODAY OVER
PORTIONS OF OUR TX COUNTIES AHEAD OF A SHARPENING DRYLINE OVER
WEST TEXAS. THIS INSTABILITY FIELD COULD ALSO BE ADVECTED
NORTHWARD INTO SW OK BY A STRENGTHENING LOW LEVEL JET. MORE
WIDESPREAD CLOUDS AND RAIN IN THIS AREA WOULD DIMINISH THE
POTENTIAL FOR HIGHER INSTABILITIES. OUR CURRENT THINKING...
ASSUMING SUFFICIENT INSTABILITY IS AVAILABLE... CALLS FOR SCATTERED
THUNDERSTORMS... SOME OF THEM SUPERCELLS... TO DEVELOP THIS
AFTERNOON AND/OR EVENING. THE CONVECTION IS THEN EXPECTED TO ORGANIZE
INTO A MORE LINEAR SQUALL LINE REGIME LATER TONIGHT AS A COLD
FRONT AND DRYLINE BEGIN ADVANCING EAST ACROSS THE AREA.

LOCALLY HEAVY RAINFALL COULD ALSO BECOME A CONCERN ONCE AGAIN
TONIGHT DEPENDING ON HOW QUICKLY THE SQUALL LINE ADVANCES TO THE
EAST. PRECIPITABLE WATER AMOUNTS APPROACHING 1.4 INCHES ACROSS THE
AREA ARE QUITE HIGH COMPARED TO THE CLIMATOLOGICAL NORM FOR THIS
TIME OF YEAR. THIS WAS EVIDENCED BY THE EFFICIENT RAIN PRODUCING
STORMS THAT OCCURRED EARLY THIS MORNING.

BY TUESDAY MORNING... MOST OF THE ACTIVITY SHOULD BE CONFINED TO
CENTRAL AND EASTERN OKLAHOMA BEFORE IT COMES TO AN END IN THE
EAST BY EARLY TUESDAY EVENING. DRY AND COOLER AIR WILL SPREAD INTO
THE REGION FOR WEDNESDAY AND THURSDAY WITH TEMPERATURES THEN
WARMING BY THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  60  64  37 /  70  90  40  10
HOBART OK         70  54  62  32 /  70  70  20   0
WICHITA FALLS TX  74  58  72  39 /  70  80  30  10
GAGE OK           67  44  49  29 /  70  50  20   0
PONCA CITY OK     69  58  63  35 /  80  90  60  10
DURANT OK         74  62  73  42 /  30  80  70  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/09
Hazardous weather outlook, Nov 7, 11:18 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CST MON NOV 7 2011

OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1118 AM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. SEVERE
WEATHER IS MORE LIKELY TO OCCUR THIS AFTERNOON AND EVENING OVER WEST
CENTRAL AND SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.

LOCATION...
THE AREA MOST AT RISK IS WEST OF SEILING...WEATHERFORD...LAWTON AND
WICHITA FALLS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL 9 PM.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND ROOFTOPS FROM LARGE HAIL. THE LARGEST
HAIL MAY BE GREATER THAN TWO INCHES DIAMETER.

DAMAGING STRAIGHT LINE WINDS AND TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
9 PM.

DISCUSSION...
A VERY HUMID AIRMASS EXISTS AND IS EXPECTED TO MAINTAIN ITSELF
ACROSS ALL BUT NORTHWEST OKLAHOMA. THINNING CLOUDS ACROSS THE
SOUTHERN TEXAS PANHANDLE WILL ALLOW WARMER SURFACE AIR TO MOVE INTO
SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THIS AFTERNOON.
AN UPPER LEVEL TROUGH ARRIVING FROM THE WEST WILL PROVIDE INCREASED
ENERGY TO ALLOW STRONG AND SEVERE THUNDERSTORMS FROM
MID-AFTERNOON UNTIL MID-EVENING. THE WIND PROFILE WILL BECOME
INCREASINGLY FAVORABLE FOR SUPERCELL THUNDERSTORMS. THERE IS A
CONSIDERABLE RISK OF TORNADOES WITH SOME OF THE THUNDERSTORMS. THE
SUPERCELL THUNDERSTORMS WILL MOVE VERY QUICKLY TO THE NORTHEAST.
PERSONS IN WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS SHOULD
REVIEW SEVERE WEATHER SAFETY RULES AND HAVE A PLAN OF ACTION. IN
ADDITION TO THE TORNADO POTENTIAL...SOME THUNDERSTORMS ARE EXPECTED
TO PRODUCE DAMAGING HAIL.

DURING THE EVENING A LINE OF THUNDERSTORMS IS EXPECTED TO FORM IN
WESTERN OKLAHOMA. THE MAIN HAZARDS WILL THEN BECOME HEAVY RAIN AND
DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE WEST TO EAST
ACROSS MOST OF OKLAHOMA OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL THIS EVENING AND OVERNIGHT MAY PRODUCE SOME
FLOODING...ESPECIALLY IN SOUTH CENTRAL OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THE CHANCE OF STRONG THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING
OVER SOUTHEAST OKLAHOMA. DRY WEATHER IS THEN FORECAST FOR SEVERAL
DAYS UNTIL A CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY.

OTHER HAZARDOUS WEATHER...
LIMITED FROST AND FREEZING TEMPERATURES MAY OCCUR THURSDAY AND
FRIDAY MORNINGS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.

In the hours before

Local storm report, Nov 7, 11:17 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1117 AM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      TURNER FALLS            34.42N 97.15W
11/07/2011                   MURRAY             OK   LAW ENFORCEMENT

            SEVERAL FOOT BRIDGES DAMAGED IN THE PARK. SEVERAL
            BUILDINGS FLOODED IN THE PARK. SEVERAL PEOPLE STRANDED
            ACROSS A CREEK IN THE PARK.

0200 AM     FLASH FLOOD      SULPHUR                 34.51N 96.98W
11/07/2011                   MURRAY             OK   FIRE DEPT/RESCUE

            SOME STREETS IN TOWN WERE CLOSED, BUT WERE REOPENED BY
            LATE MORNING.

&&

JPIKE
Local storm report, Nov 7, 12:08 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      DAVIS                   34.50N 97.12W
11/07/2011                   MURRAY             OK   EMERGENCY MNGR

            CULVERT WASHED OUT ON HANOVER ST BETWEEN CHERRY RD AND
            HWY 7

&&

JPIKE
Special weather statement, Nov 7, 12:25 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1225 PM CST MON NOV 7 2011

OKZ014-021-071900-
ROGER MILLS OK-BECKHAM OK-
1225 PM CST MON NOV 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 1225 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DEMPSEY TO 13 MILES SOUTHWEST OF TEXOLA...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3494 10021 3552 9980 3578 9960

WR
Special weather statement, Nov 7, 1:06 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CST MON NOV 7 2011

OKZ014>016-071915-
CUSTER OK-DEWEY OK-ROGER MILLS OK-
106 PM CST MON NOV 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY AND ROGER
MILLS COUNTIES.

AT 106 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF STRONG CITY...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3589 9940 3575 9923 3551 9954 3563 9970

WR
Special weather statement, Nov 7, 1:29 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
129 PM CST MON NOV 7 2011

OKZ033-034-072000-
GREER OK-HARMON OK-
129 PM CST MON NOV 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.

AT 129 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
HOLLIS...MOVING NORTHEAST AT 70 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3482 10001 3506 9970 3508 9937 3504 9936
      3459 9997 3463 10001

WR
Special weather statement, Nov 7, 1:33 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
133 PM CST MON NOV 7 2011

OKZ036-TXZ083-072015-
JACKSON OK-HARDEMAN TX-
133 PM CST MON NOV 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND JACKSON
COUNTIES.

AT 133 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GOODLETT...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3434 9999 3461 9948 3465 9951 3462 9948
      3456 9929 3420 9983 3427 10001

The radar

The Altus AFB radar (KFDR), 101 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

16 hail, 14 tornado, 13 thunderstorm wind. Local standard time, as filed.

Hail, Harmon

When
November 7, 1:50 PM CST
Where
Harmon County, 5 mi W of Hollis
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.690, -100.008

Hail, Greer

When
November 7, 2:25 PM CST
Where
Greer County, 1 mi W of Reed
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
34.900, -99.718

Hail, Greer

When
November 7, 2:30 PM CST
Where
Greer County, 10 mi W of Mangum
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.880, -99.676

Tornado, Jackson

When
November 7, 2:39 PM CST to 2:43 PM CST
Where
Jackson County, 8.97 mi SSE of Hess to 8.33 mi SSE of Hess
Rating
EF0
Path length
1.49 mi
Path width
200 yd
Continued into
Tillman, Ok (OUN)
Reported by
NWS Storm Survey
Coordinates
34.340, -99.210

This tornado continued northeast from Wilbarger county, Texas into far southeast Jackson County, OK before moving into Tillman County. No known damage occurred in Jackson County.

Tornado, Tillman

When
November 7, 2:43 PM CST to 3:13 PM CST
Where
Tillman County, 7.25 mi S of Tipton Arpt to 3.23 mi NNE of Tipton
Rating
EF4
Path length
15 mi
Path width
500 yd
Reported by
NWS Storm Survey
Coordinates
34.357, -99.194

This violent tornado continued northeast into Tillman county about 9 miles SSW of Tipton. The most severe damage occurred at the Oklahoma State University Agronomy Research Station. The buildings at the site were demolished, with most of the debris thrown into the nearby fields. The trees surrounding the site were debarked and splintered. Other damage was to the Tipton Mesonet site that took a direct hit. The wind speed maxed out at 86.4 mph before the site was demolished by flying debris. The tornado lifted about 3 miles NNE of Tipton.

Tornado, Tillman

When
November 7, 2:59 PM CST
Where
Tillman County, 3 mi S of Tipton
Rating
EF0
Path length
0.5 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
34.457, -99.140

A satellite tornado was observed rotating around the EF4 tornado south of Tipton. No damage is known to have occurred from this tornado.

Tornado, Tillman

When
November 7, 3:15 PM CST to 3:26 PM CST
Where
Tillman County, 2.48 mi WNW of Manitou to 5.94 mi N of Manitou
Rating
EF0
Path length
5.9 mi
Path width
400 yd
Continued into
Kiowa, Ok (OUN)
Reported by
NWS Storm Survey
Coordinates
34.526, -99.019

Another large tornado developed west-northwest of Manitou, OK and moved north-northeast toward the Kiowa county border. The tornado crossed into Kiowa county just east of US Highway 183.

Hail, Kiowa

When
November 7, 3:20 PM CST
Where
Kiowa County, 6 mi S of Lone Wolf
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.903, -99.250

The hail was reported near the town of Lugert.

Thunderstorm Wind, Kiowa

When
November 7, 3:25 PM CST
Where
Kiowa County, 10 mi S of Snyder
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.515, -98.950

The wind gust was estimated.

Tornado, Kiowa

When
November 7, 3:26 PM CST to 3:27 PM CST
Where
Kiowa County, 4.57 mi S of Snyder to 4.45 mi S of Snyder
Rating
EF0
Path length
0.15 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
34.594, -98.961

This tornado continued into Kiowa County from Tillman County. The tornado only briefly entered the county before dissipating with no damage reported.

Tornado, Kiowa

When
November 7, 3:38 PM CST
Where
Kiowa County, 2.61 mi E of Snyder
Rating
EF0
Path length
0.5 mi
Path width
100 yd
Reported by
NWS Employee
Coordinates
34.660, -98.904

This brief tornado occurred east of Snyder, north of US Highway 62. No known damage occurred with this tornado.

Hail, Kiowa

When
November 7, 3:50 PM CST
Where
Kiowa County, 1 mi N of Snyder
Measured
2 in hail
Reported by
COOP Observer
Coordinates
34.675, -98.950

Tornado, Kiowa

When
November 7, 3:52 PM CST to 3:53 PM CST
Where
Kiowa County, 6.72 mi ENE of Mountain Park to 7.47 mi ENE of Mountain Park
Rating
EF0
Path length
0.9 mi
Path width
200 yd
Continued into
Comanche, Ok (OUN)
Reported by
Trained Spotter
Coordinates
34.726, -98.836

This tornado began just west of the Wichita Mountain Wildlife Refuge in Kiowa county, and continued northeast through the refuge, and then entered Kiowa county a 2nd time before lifting. This portion of the tornado was only briefly in Kiowa county with no known damage reported.

Tornado, Comanche

When
November 7, 3:53 PM CST to 4:16 PM CST
Where
Comanche County, 6.6 mi W of Wichita Mtns Nwr Hq to 8.42 mi NW of Meers
Rating
EF0
Path length
11 mi
Path width
500 yd
Continued into
Kiowa, Ok (OUN)
Reported by
NWS Employee
Coordinates
34.736, -98.826

This large tornado developed just west of the Wichita Mountain Wildlife Refuge in Kiowa County, then moved northeast into Comanche County and over the refuge. An elk was killed in the park, but little other damage occurred, despite the large size of the tornado. The tornado moved back into Kiowa County near Saddle Mountain.

Hail, Beckham

When
November 7, 4:12 PM CST
Where
Beckham County, 10 mi S of Sayre
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.155, -99.640

Tornado, Kiowa

When
November 7, 4:16 PM CST to 4:18 PM CST
Where
Kiowa County, 9.86 mi E of Cooperton to 10.1 mi E of Cooperton
Rating
EF0
Path length
1.48 mi
Path width
150 yd
Reported by
NWS Employee
Coordinates
34.855, -98.697

This large tornado continued into Kiowa county from Comanche county. The tornado dissipated about 1 mile east-northeast of the community of Saddle Mountain, shortly after entering the county for the 2nd time. No known damage occurred with this portion of the tornado.

Tornado, Kiowa

When
November 7, 4:19 PM CST to 4:22 PM CST
Where
Kiowa County, 11.09 mi E of Cooperton to 12.47 mi E of Cooperton
Rating
EF0
Path length
1.4 mi
Path width
100 yd
Reported by
NWS Employee
Coordinates
34.883, -98.675

This brief tornado occurred east-northeast of Saddle Mountain. No known damage occurred with the tornado.

Tornado, Kiowa

When
November 7, 4:24 PM CST to 4:26 PM CST
Where
Kiowa County, 13.17 mi E of Cooperton
Rating
EF0
Path length
0.5 mi
Path width
100 yd
Reported by
NWS Employee
Coordinates
34.907, -98.642

This brief tornado occurred northeast of Saddle Mountain and just south of State Highway 19. No known damage occurred with the tornado.

Hail, Kay

When
November 7, 4:34 PM CST
Where
Kay County, 1 mi W of Tonkawa
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.680, -97.328

Tornado, Caddo

When
November 7, 4:40 PM CST to 4:48 PM CST
Where
Caddo County, 7.76 mi SSE of Carnegie to 6.15 mi SE of Carnegie
Rating
EF0
Path length
3 mi
Path width
150 yd
Reported by
NWS Employee
Coordinates
34.997, -98.544

Several storm spotters observed a tornado southeast of Carnegie. This tornado moved about 3 miles to the northeast, but no reports of damage were received.

Thunderstorm Wind, Washita

When
November 7, 4:48 PM CST
Where
Washita County, Burns Flat
Measured
80 kt (92 mph) measured gust
Reported by
ASOS
Coordinates
35.360, -99.180

The wind gust was measured at KCSM.

Tornado, Caddo

When
November 7, 4:51 PM CST to 5:17 PM CST
Where
Caddo County, 5.92 mi SE of Carnegie to 2.4 mi WSW of Albert
Rating
EF1
Path length
13 mi
Path width
400 yd
Reported by
NWS Storm Survey
Coordinates
35.042, -98.523

Several storm spotters observed a tornado that moved 13 miles from southwest of Fort Cobb to Fort Cobb Lake to SW of Albert. This tornado was observed to be multiple vortex at times. Near the beginning of the tornado path, a barn and cattle pens were damaged. As the tornado approached Fort Cobb Lake, the Oklahoma Mesonet weather station just south of Fort Cobb Lake reported a wind gust of 91 mph at 5:08 pm CST before a large irrigation pivot from a nearby field knocked the instrument tower down.

Hail, Washita

When
November 7, 5:18 PM CST
Where
Washita County, 4 mi W of Bessie
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
35.380, -99.061

The wind gusts were also estimated at 60 mph.

Hail, Washita

When
November 7, 5:31 PM CST
Where
Washita County, Corn
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.380, -98.780

In addition to the hail, the winds were estimated at 60 mph.

Hail, Caddo

When
November 7, 6:06 PM CST
Where
Caddo County, Hydro
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.550, -98.580

Hail, Jackson

When
November 7, 6:39 PM CST
Where
Jackson County, 7 mi W of Altus
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.640, -99.453

Hail, Jackson

When
November 7, 6:39 PM CST
Where
Jackson County, Martha
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.730, -99.390

Hail, Jackson

When
November 7, 6:41 PM CST
Where
Jackson County, 2 mi N of Blair
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.809, -99.330

Hail, Jackson

When
November 7, 6:43 PM CST
Where
Jackson County, Martha
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.730, -99.390

Thunderstorm Wind, Jackson

When
November 7, 7:12 PM CST
Where
Jackson County, (Lts)altus Afb
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
34.660, -99.290

The wind gust was measured at KLTS.

Thunderstorm Wind, Jackson

When
November 7, 8:14 PM CST
Where
Jackson County, (Lts)altus Afb
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
34.660, -99.290

Thunderstorm Wind, Jackson

When
November 7, 8:15 PM CST
Where
Jackson County, 3 mi N of Altus
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
34.683, -99.330

The wind gust was measured at the Altus/Quartz Mountain Airport.

Thunderstorm Wind, Payne

When
November 7, 8:25 PM CST
Where
Payne County, 2 mi NNW of Perkins
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
36.007, -97.044

Thunderstorm Wind, Payne

When
November 7, 8:30 PM CST
Where
Payne County, 2 mi NNW of Perkins
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
36.007, -97.044

Hail, Caddo

When
November 7, 9:30 PM CST
Where
Caddo County, 7 mi SSW of Ft Cobb
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.006, -98.487

Hail, McClain

When
November 7, 10:45 PM CST
Where
McClain County, 4 mi W of Newcastle
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.250, -97.671

Tornado, McClain

When
November 7, 10:47 PM CST to 10:49 PM CST
Where
McClain County, 3 mi NE of Blanchard to 4.53 mi NE of Blanchard
Rating
EF1
Path length
1.6 mi
Path width
110 yd
Reported by
NWS Storm Survey
Coordinates
35.171, -97.623

This tornado began northeast of Blanchard, paralleling Highway 62 on the north side. Most of the damage was confined to trees being snapped, with slightly more severe damage as the tornado crossed Highway 62, south of Highway 9. A barn lost most of its roof, with other roof/siding/awning damage to a residence as well. The tornado lifted prior to reaching the H.E. Bailey spur of I-44.

Thunderstorm Wind, Cleveland

When
November 7, 11:00 PM CST
Where
Cleveland County, 2 mi NW of Norman
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.240, -97.465

Damage was reported to hangars and planes at Max Westheimer Airport.

Thunderstorm Wind, Cleveland

When
November 7, 11:06 PM CST
Where
Cleveland County, 1 mi NE of (Oun)norman Westheimer Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.260, -97.457

The wind gust was estimated near 12th Avenue NE and Tecumseh Road.

Thunderstorm Wind, Carter

When
November 8, 7:15 AM CST
Where
Carter County, Dickson
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.190, -96.990

Power poles and lines were blown down. A few outbuildings were damaged and a utility trailer rolled.

Thunderstorm Wind, Marshall

When
November 8, 7:15 AM CST
Where
Marshall County, 5 mi NNW of Lebanon
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.047, -96.943

Thunderstorm Wind, Marshall

When
November 8, 7:25 AM CST
Where
Marshall County, Madill
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.090, -96.770

Numerous trees were blown down. Minor structural damage was also reported.

Thunderstorm Wind, Johnston

When
November 8, 7:40 AM CST
Where
Johnston County, 6 mi N of Tishomingo
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
34.317, -96.680

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyThe tornado archive for Oklahoma, 2011Warnings in Oklahoma, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349824, 349825, 349826, 353593, 353589, 362650, 353590, 349827, 349830, 353592, 353591, 349831, 353597, 353595, 349832, 353596, 353598, 353599, 349833, 349809, 349834, 349811, 349836, 349837, 349840, 349842, 349843, 349844, 349845, 349846, 349847, 349849, 349850, 349851, 349854, 349855, 353580, 349858, 349860, 349863, and more.